MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE¿; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE¿; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M0066802220
Medical Device Problem Codes Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At the time of this report, no product has been returned for evaluation; therefore, no physical analysis can be performed.Multiple attempts have been made to obtain additional event details, including patient information, other devices used during the event, media availability and product return status.To date, no further information has been provided.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the device instructions for use (dfu) operational instructions: to activate hydrophilic coating: · before removing the zipwire hydrophilic guidewire from the protective hoop (by its distal end), inject physiological saline solution into the hub end of the holder in order to completely wet the surface of the wire.Use of alcohol, antiseptic solutions, or other solvents must be avoided, as they may adversely affect the surface of the wire.Do not wipe the zipwire hydrophilic guidewire with dry gauze.Before inserting the zipwire hydrophilic guidewire through a catheter, fill the catheter with physiological saline solution.As noted in the device instructions for use (dfu) warnings: · do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement and/or withdrawal through a metal device may result in destruction and/ or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire.Extreme caution should be observed when used with a one-wall puncture style needle.As noted in the device instructions for use (dfu) precautions: · the zipwire hydrophilic guidewire should be advanced through the scope using short, deliberate 2-3cm movements to prevent inadvertent damage to the device or patient.· due to variations in certain catheter tip diameters, abrasion of the hydrophilic coating may occur during manipulation.If any resistance is felt during introduction of the catheter, it is advisable to stop using such catheters.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided to date, it appears that procedural and/or clinical factors have contributed to the event as reported.Lake region medical reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.If any further relevant information is provided, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
 
Event or Problem Description
Event description: the customer was using our zipwire stiff for the semi rigid urs procedure where the patient had a ureteral stone.When the surgeon inspected the guidewire during the procedure, he noticed that the coating was scraped off from the guidewire.They then removed the guidewire and replaced it with another of the same.The procedure could be completed without any other issues.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue? they used another of the same device.What is the next course of action? the device will be returned.Patient present at time of event? yes.Patient complications: no patient complications.Patient outcome: fully recovered.Device acquired from a distributor? no.Was issue present upon opening package? no.
 
Additional Manufacturer Narrative
This follow up report is being filed due to device evaluation.The following sections were updated: b4, d9, g3, g6, h2, h3, h6 (a), (b), (c) codes and h11.As received, the specimen consisted of one-1 each pkg-hydro gw stf std s 150-035; returned partially reloaded into the dispenser assembly accompanied by its packaging pouch label separately; double bagged within "zip-lock" style poly biohazard pouches.The specimen presented an overall length of 150cm and a finished diameter of.03260" to.03330".A gage bushing certified to be.0350" passed over the length of the specimen with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity till the proximal aspect of the skived/cut damage.Note all diameter measurements were acquired with a non-contact, toolmakers scope after allowing the specimen device to become dry after hydrating the specimen device with blood-bank saline.Note: the zipwire was only partially reloaded into the dispenser, as the damage near the distal end prevented the affected portion from fitting back into the dispenser.Upon flushing the dispenser hoop with blood-bank saline, the specimen was easily removed and subjected to visual and tactile examination.The specimen coating appeared visually and tactilely consistent when examined at 1x - 18 inches, unaided, wet.The specimen presented areas/ witness marks of skived/cut damage to the polymer jacket material, including metallic core wire exposure.The damage was located 11 cm to 42.1cm from the distal tip.Additionally, the polymer jacket material was displaced distally over itself, creating a localized region of increased diameter.The specimen also presented bend damage at 33.2cm from the distal tip.Except where noted, the specimen device appeared visually and dimensionally correct.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The nature and extent of the observed damage is indicative of excessive and/or forceful manipulation under resistance.As noted in the device instructions for use (dfu) warnings: · do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement and/or withdrawal through a metal device may result in destruction and/ or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire.Extreme caution should be observed when used with a one-wall puncture style needle.As noted in the device instructions for use (dfu) precautions: · the zipwire hydrophilic guidewire should be advanced through the scope using short, deliberate 2-3cm movements to prevent inadvertent damage to the device or patient.· due to variations in certain catheter tip diameters, abrasion of the hydrophilic coating may occur during manipulation.If any resistance is felt during introduction of the catheter, it is advisable to stop using such catheters.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that procedural and/or handling factors have contributed to the event as reported.Lake region medical reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.If any further relevant information is provided, a follow up medwatch report will be submitted.
 
Additional Manufacturer Narrative
This follow up report is being filed due to the receipt of additional information.The following sections were updated: b4, b5, g3, g6, h2, h6 (d) code and h11.At the time of this report, no product has been returned for evaluation; therefore, no physical analysis can be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the device instructions for use (dfu) warnings: do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement and/or withdrawal through a metal device may result in destruction and/ or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire.Extreme caution should be observed when used with a one-wall puncture style needle.As noted in the device instructions for use (dfu) precautions: the zipwire hydrophilic guidewire should be advanced through the scope using short, deliberate 2-3cm movements to prevent inadvertent damage to the device or patient.Due to variations in certain catheter tip diameters, abrasion of the hydrophilic coating may occur during manipulation.If any resistance is felt during introduction of the catheter, it is advisable to stop using such catheters.Based on the information provided to date, it appears that procedural and/or handling factors have contributed to the event as reported.Lake region medical reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.If any further relevant information is provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
Event description: the customer was using our zipwire stiff for the semi rigid urs procedure where the patient had a ureteral stone.When the surgeon inspected the guidewire during the procedure, he noticed that the coating was scraped off from the guidewire.They then removed the guidewire and replaced it with another of the same.The procedure could be completed without any other issues.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: they used another of the same device.What is the next course of action?: the device will be returned.Patient present at time of event?: yes patient complications: no patient complications.Patient outcome: fully recovered.Device acquired from a distributor?: no.Was issue present upon opening package?: no.Additional information received 9 february 2026: 1.Are there images of the reported defect? no.2.Was there visible damage to the device and/or its packaging prior to use? no.3.Listing and model of other devices used during the procedure, include the model, brand name, sizes, etc.The device that was used for this procedure was a semirigid scope from karl storz.4.Was the zipwire advanced through a metal cannula or needle? the wire is advanced through the working channel of the scope.5.Did any part of the guidewire, including the "scrapped off coating," detach inside the patient? no.6.Patient age, weight, gender? unknown.7.What is the current location of the complaint device? the device is expected to be returned.8.What was the anatomical location of the procedure? ureterstone.

Brand Name
ZIPWIRE¿
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 lake hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key24268545
Report Number9680001-2026-00004
Device Sequence Number10669853
Product Code EYA
UDI-Device Identifier00816349011825
UDI-Public(01)00816349011825(17)280731(10)JZ10074599
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0066802220
Device Catalogue NumberM0066802220
Device Lot NumberJZ10074599
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer02/09/2026
03/12/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date03/11/2026
03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown